Alert archive / Vermont / Frost Advisories in 2007

Frost Advisory 2, NWS Burlington, VT

June 6, 20077 counties in Vermont; 4 counties in New York

NWS Burlington, VT issued this frost advisory at Jun 6, 2007, 2:28 PM EDT for 7 counties in Vermont; 4 counties in New York. It took effect at Jun 7, 2007, 12:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 2:28 PM EDT (18:28 UTC)
In effect from
Jun 7, 2007, 12:00 AM EDT
Expired
Jun 7, 2007, 7:28 AM EDT
In force
7 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Caledonia County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 10 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 061828
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
228 PM EDT WED JUN 6 2007

...AREAS OF FROST EXPECTED TONIGHT...

.IN THE WAKE OF A COLD FRONT YESTERDAY...A COOL CANADIAN 
AIR MASS HAS MOVED INTO THE NORTH COUNTRY. AS A HIGH PRESSURE
RIDGE BUILDS OVERHEAD FROM THE OHIO VALLEY TONIGHT...DIMINISHING
WINDS AND CLEARING SKIES WILL SET UP GOOD RADIATIONAL COOLING
CONDITIONS. LOW TEMPERATURES THURSDAY MORNING WILL BE NEAR
FREEZING ACROSS THE NORTHERN ADIRONDACKS AND NORTH-CENTRAL AND
NORTHEASTERN VERMONT...WITH CONDITIONS FAVORABLE FOR FROST
FORMATION ESPECIALLY IN VALLEY LOCATIONS.

NYZ029>031-034-071200-
/O.NEW.KBTV.FR.Y.0002.070607T0400Z-070607T1200Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID
228 PM EDT WED JUN 6 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY FOR THE NORTHERN ADIRONDACKS OF NEW YORK...WHICH IS IN
EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY.

A COOL CANADIAN AIR MASS COMBINED WITH DIMINISHING WINDS AND
CLEARING SKIES WILL ALLOW TEMPERATURES TO DIP INTO THE LOW TO
MID 30S TONIGHT ACROSS THE ADIRONDACK REGION OF NORTHERN NEW
YORK. CONDITIONS WILL BE FAVORABLE FOR AREAS OF FROST TO DEVELOP
IN THE PRE-DAWN HOURS ESPECIALLY IN VALLEY LOCATIONS. 

REMEMBER...A FROST ADVISORY MEANS THAT FROST IS LIKELY TO FORM
AND SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE
STEPS TO COVER ANY SENSITIVE PLANTS AND MOVE ANY HOUSE PLANTS
INDOORS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

VTZ003-004-006>008-010-016-071200-
/O.NEW.KBTV.FR.Y.0002.070607T0400Z-070607T1200Z/
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-
EASTERN FRANKLIN-
INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON...
STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH...
ENOSBURG FALLS...RICHFORD
228 PM EDT WED JUN 6 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...FOR NORTH CENTRAL AND NORTHEASTERN VERMONT...WHICH IS
IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY.

A COOL CANADIAN AIR MASS COMBINED WITH DIMINISHING WINDS AND
CLEARING SKIES WILL ALLOW TEMPERATURES TO DIP INTO THE LOW TO
MID 30S TONIGHT ACROSS NORTH CENTRAL AND NORTHEASTERN VERMONT.
CONDITIONS WILL BE FAVORABLE FOR AREAS OF FROST TO DEVELOP IN THE
PRE-DAWN HOURS ESPECIALLY IN VALLEY LOCATIONS. 

REMEMBER...A FROST ADVISORY MEANS THAT FROST IS LIKELY TO FORM
AND SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE
STEPS TO COVER ANY SENSITIVE PLANTS AND MOVE ANY HOUSE PLANTS
INDOORS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

BANACOS
1 follow-up statement
000 
WWUS71 KBTV 071128
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
728 AM EDT THU JUN 7 2007

...THREAT OF FROST HAS COME TO AN END...

NYZ029>031-034-VTZ003-004-006>008-010-016-071230-
/O.CAN.KBTV.FR.Y.0002.000000T0000Z-070607T1200Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-
EASTERN FRANKLIN-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...
RANDOLPH...ENOSBURG FALLS...RICHFORD
728 AM EDT THU JUN 7 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FROST
ADVISORY. THE THREAT OF ANY ADDITIONAL FROST DEVELOPMENT HAS ENDED.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Jun 6, 1:42 PM EDT, 46 minutes earlier.

Area forecast discussion, Jun 6, 1:42 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
142 PM EDT WED JUN 6 2007

.SYNOPSIS...
COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO THE NORTH
COUNTRY TODAY AS HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES.
WITH MAINLY CLEAR SKIES TONIGHT ALONG WITH LIGHT WINDS...AREAS OF
FROST ARE EXPECTED TO DEVELOP IN THE ADIRONDACKS AND NORTHEAST
VERMONT. TEMPERATURES WILL RETURN TO NEAR SEASONAL LEVELS ON
THURSDAY AS THE HIGH MOVES EAST OF THE REGION. MUCH WARMER
TEMPERATURES ARE EXPECTED ON FRIDAY...IN ADVANCE OF A COLD FRONT.
THIS FRONT WILL BRING OUR NEXT CHANCE OF SHOWERS AND THUNDERSTORMS
LATE FRIDAY AND FRIDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MIXED CLOUD TYPES EXPECTED TODAY WITH SCT/BKN STRATOCU AS 850MB
THERMAL TROUGH /-2 TO -3C/ TRACKS ACROSS FA AND UPPER TROUGH AXIS
CONTINUES SHIFT EWD THROUGH VT WITH SCT CIRRUS/AC. LOW-LEVEL
STRATOCU WILL BE MOST ABUNDANT OVER THE NRN ADIRONDACKS AND
CENTRAL/ERN VT. LOW-LEVEL LAPSE RATES ARE VERY STEEP AND HAVE
MAINTAINED MENTION OF A SLIGHT CHANCE OF -SHRA OVER THE HIGHER
TERRAIN OF NRN NY AND CENTRAL/NRN/NERN VT. THESE SHOWERS WILL BE
BRIEF/LIGHT ASSOCIATED WITH SHALLOW INSTABILITY AND OROGRAPHIC
LIFT WITH WNWLY 850MB FLOW. ADJUSTED HOURLY TEMPERATURES DOWNWARD
SLIGHT DURING THE NEXT FEW HOURS BASED ON OBSERVATIONAL TRENDS.
ALSO INCREASED WIND GUSTS SLIGHTLY THROUGH THE AFTERNOON HRS WITH
EFFICIENT DOWNWARD MIXING GIVEN NEARLY DRY ADIABATIC LAPSE RATES
IN THE PBL. TEMPERATURES NOTICEABLY COOLER THAN YESTERDAY...WITH
HIGHS RANGING FROM THE 50S OVER HIGHER TERRAIN ZONES TO LOWER TO
MID 60S IN THE VALLEYS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AS HIGH PRESSURE BUILDS IN TONIGHT...WINDS WILL DIMINISH AND
SKIES WILL CLEAR...SETTING STAGE FOR GOOD RADIATIONAL COOLING.
EXPECT SOME AREAS OF FROST IN THE NORTHEAST KINGDOM OF VERMONT AND
NORTHERN ADIRONDACKS WHERE LOWS EXPECTED TO BE IN THE LOWER TO MID
30S. SURFACE RIDGE AXIS WILL MOVE EAST OF REGION THURSDAY
AFTERNOON. EXPECT SOME MID/HIGH CLOUDS WITH ONSET OF WARM AIR
ADVECTION. MAX TEMPS THURSDAY WILL APPROACH SEASONAL NORMS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FAIRLY QUIET WEATHER AND PLEASANT THROUGH THE PERIOD. START OUT
WITH SURFACE HIGH PRESSURE BUILDING INTO NEW YORK AND WESTERN NEW
ENGLAND AND REMAINING IN PLACE THROUGH MONDAY. THEREFORE...KEPT
RAIN CHANCES OUT OF THE FORECAST UNTIL MONDAY NIGHT...WHEN GFS
ENSEMBLES AND ECMWF HINT THAT SURFACE/UPPER LOW OFF NOVA SCOTIA
WILL RETROGRADE TOWARD NEW ENGLAND. CLOUDS AND CHANCES FOR
PRECIP...STARTING IN JUST MY NORTHEASTERN ZONES MONDAY
NIGHT...WILL SLOWLY INCREASE IN COVERAGE THROUGH THE END OF THE
PERIOD AS SHORTWAVES ROTATE AROUND THE AFOREMENTIONED LOW. THAT
SAID...HOWEVER...KEPT POPS AT LOW SLIGHT CHANCE AT MOST DUE TO
UNCERTAINTY IN EXACT TIMING OF ANY SHORTWAVES. 850MB TEMPS SHOW A
GRADUAL WARMING TREND THROUGH THE PERIOD...SO FOLLOWED SUIT WITH
SURFACE TEMPS...WITH MOST AREAS IN THE UPPER 60S/LOWER 70S ON
SUNDAY WARMING TO MID 70S TO AROUND 80 BY WEDNESDAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
UPDATED 115 PM...
LOOKS TO BE VFR CONDITIONS FOR ALL TAF SITES THE NEXT 24 HOURS.
PRIMARY ITEM ARE THE CLOUDS. THE CURRENT DAYTIME HEATING STRATO-CU
RUNNING AROUND 3500-4000 FT ARE EXPECTED TO DISSIPATE AS WE APPROACH
SUNSET. WATCHING A SLUG OF MID/HIGH CLOUDS CURRENTLY CRUISING
SOUTHEASTWARD OVER SRN ONTARIO AS LEADING EDGE OF SOME MID LEVEL
WARM AIR ADVECTION. MODEL X-SECTIONS INDICATE THIS WILL PRIMARILY BE
ACROSS THE AREA TOMORROW MORNING. HOWEVER KEPT SOME SCT MID CLOUDS
FOR KMSS OVERNIGHT SINCE THEY WILL BE THE FIRST TO SEE THE WARM AIR
ADVECTION CLOUDS DEVELOP. WINDS WILL BE DIMINISHING AND BE BASICALLY
CALM OVERNIGHT. BOUNDARY LAYER LOOKS TOO DRY FOR FOG TO FORM AT ANY
OF THE TAF SITES...ALTHOUGH AN ISOLATED PATCH HERE OR THERE NEAR
PONDS/RIVERS IS NOT OUT OF THE QUESTION.

BEYOND TOMORROW THE VFR CONDITIONS SHOULD HANG ON THRU MUCH OF
FRIDAY AS UPPER LEVEL RIDGING DOMINATES. A COLD FRONT WILL MOVE
ACROSS THE AREA LATE FRIDAY AND SATURDAY. CONDITIONS SHOULD BEGIN TO
DETERORIATE FRIDAY AFTN FOR WESTERN TERMINALS (EG KMSS) AND LATER IN
THE EVENING FOR EASTERN AREA (EG KBTV). SHWRS AND T-STORMS WILL
PRECEED THE FRONT...BRINGING MVFR TO LOCAL IFR CONDITIONS. MODELS
HINTING THAT THE FRONT MAY SLOW UP ON SATURDAY...SO MVFR CONDITIONS
WITH CLOUDS AND SHOWERS MAY LINGER FOR AREAS ALONG AND EAST OF THE
GREEN MTNS...OTHERWISE VFR CONDITIONS WILL PREVAIL. SUNDAY LOOKS
UNEVENTFUL WITH JUST SOME AFTN DAYTIME HEATING CUMULUS BUT STILL VFR.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS
NEAR TERM...BANACOS
SHORT TERM...RJS
LONG TERM...MB
AVIATION...NASH
Hazardous weather outlook, Jun 6, 4:20 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
420 AM EDT WED JUN 6 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-070830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
420 AM EDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST WILL BE POSSIBLE ACROSS THE DEEPER VALLEY LOCATIONS
IN THE ADIRONDACK MOUNTAINS AND PARTS OF THE NORTHEAST KINGDOM IN
VERMONT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SURFACE COLD FRONT WILL INCREASE THE THREAT FOR SHOWERS AND THUNDERSTORMS
LATE FRIDAY INTO FRIDAY NIGHT ACROSS THE NORTH COUNTRY. THE
POTENTIAL WILL EXISTS FOR THESE STORMS TO BE STRONG WITH FREQUENT
LIGHTNING...HEAVY DOWNPOURS...HAIL...AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Vermont, 2007Frost Advisories in New York, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.